MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18008115
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received as the device remains in-situ although the complaint was confirmed via provided radiograph.The patient denied they had experienced a fall or any other accident.A bone quality report could not be provided.The patient is asymptomatic no revision is planned as the surgeon will continue to monitor the patients status.No root cause could be determined.No additional investigation could be completed though bone quality and excessive post op physical activity is suspected as a contributing factor."potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery bending, fracture or loosening of implant component." "to prevent compromising the bone-screw interface, caution should be taken not to over-torque the temporary fixation pin once it has tightened against the plate.To allow for proper utility of the locking mechanism during screw placement, use a drill-guide with the awl and/or drill to create a centered screw hole into the vertebral bodies." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." device remains in-situ.
 
Event or Problem Description
On (b)(6) 2021 a female patient underwent an anterior cervical disc fusion procedure on c6-c7.On (b)(6) 2021 post operative films were taken showing the inferior aspect of the plate to be about 1mm proud.The surgeon notes stated the cage in good position and there is no evidence of screw migration or fracture.On a follow up appointment on (b)(6) 2021 a comparison x-ray taken and where the surgeon believed the construct to be stable demonstrating postsurgical changes without apparent complications.The device remains in situ and patient status will continue to be monitored.No revision is planned at this time.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12314173
Report Number2031966-2021-00091
Device Sequence Number3839166
Product Code KWQ
UDI-Device Identifier00195377009395
UDI-Public195377009395
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K201078
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18008115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2021
Initial Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18006122
Patient Age62 YR